Alert archive / Michigan / Wind Advisories in 2007

Wind Advisory 7, NWS Marquette, MI

July 10, 2007Houghton County, Keweenaw County, Michigan

NWS Marquette, MI issued this wind advisory at Jul 10, 2007, 4:34 AM EDT for Houghton County, Keweenaw County, Michigan. It took effect at Jul 10, 2007, 6:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 10, 2007, 4:34 AM EDT (08:34 UTC)
In effect from
Jul 10, 2007, 6:00 PM EDT
Expired
Jul 10, 2007, 1:33 PM EDT
In force
Issued by
NWS Marquette, MI

Counties Houghton County, MI, Keweenaw County, MI

The radar

The Marquette radar (KMQT), 95 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.6 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 953 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
953 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMQT 100834
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
434 AM EDT TUE JUL 10 2007

...VERY WINDY CONDITIONS EXPECTED TO DEVELOP OVER THE KEWEENAW
PENINSULA THIS EVENING...

.AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER NORTHWEST
MINNESOTA WILL MOVE TO NORTHERN LAKE SUPERIOR THIS EVENING...THEN
LIFT NORTH TO JAMES BAY WEDNESDAY MORNING. TWO COLD FRONTS
ASSOCIATED WITH THE LOW WILL PASS ACROSS THE KEWEENAW THIS
EVENING...RESULTING IN VERY WINDY CONDITIONS. WINDS WILL DIMINISH
SOME ON WEDNESDAY AS THE LOW MOVES FARTHER AWAY FROM THE AREA.

MIZ001-003-101645-
/O.NEW.KMQT.WI.Y.0007.070710T2200Z-070711T1300Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
434 AM EDT TUE JUL 10 2007

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT
WEDNESDAY. 

EXPECT WINDS TO INCREASE TO 25 TO 35 MPH THIS EVENING. GUSTS AS
HIGH AS 55 MPH MAY OCCUR...ESPECIALLY AFTER MIDNIGHT IN EXPOSED
AREAS...OR WITH ANY SHOWERS THAT OCCUR. LOOK FOR WINDS TO DIMINISH
WEDNESDAY MORNING...THOUGH GUSTS UP TO 40 MPH ARE POSSIBLE INTO
WEDNESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

AJ
1 follow-up statement
000 
WWUS73 KMQT 101733 AAA
NPWMQT

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MARQUETTE MI
133 PM EDT TUE JUL 10 2007

...VERY WINDY CONDITIONS EXPECTED TO DEVELOP OVER THE KEWEENAW
PENINSULA THIS EVENING...

.AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER NORTHEAST MINNESOTA
WILL MOVE TO NORTHERN LAKE SUPERIOR THIS EVENING...THEN LIFT NORTH
TO JAMES BAY WEDNESDAY MORNING. TWO COLD FRONTS ASSOCIATED WITH
THE LOW WILL PASS ACROSS THE KEWEENAW THIS EVENING...RESULTING IN
POTENTIALLY DAMAGING WINDS. WINDS WILL DIMINISH SOME ON WEDNESDAY
AS THE LOW MOVES FARTHER AWAY FROM THE AREA.

MIZ001-003-110145-
/O.UPG.KMQT.WI.Y.0007.070710T2200Z-070711T1300Z/
/O.NEW.KMQT.HW.W.0001.070710T2200Z-070711T1300Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
133 PM EDT TUE JUL 10 2007

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT
WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

EXPECT WINDS TO INCREASE TO 25 TO 35 MPH THIS EVENING. GUSTS AS
HIGH AS 60 MPH MAY OCCUR...ESPECIALLY AFTER MIDNIGHT IN EXPOSED
AREAS...OR WITH ANY SHOWERS THAT OCCUR. LOOK FOR WINDS TO DIMINISH
WEDNESDAY MORNING...THOUGH GUSTS UP TO 40 MPH ARE POSSIBLE INTO
WEDNESDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MIZ002-110145-
/O.NEW.KMQT.WI.Y.0008.070710T2200Z-070711T1300Z/
ONTONAGON-
INCLUDING THE CITY OF...ONTONAGON
133 PM EDT TUE JUL 10 2007

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT
WEDNESDAY. 

EXPECT WINDS TO INCREASE TO 20 TO 30 MPH THIS EVENING. GUSTS
AS HIGH AS 50 MPH MAY OCCUR...ESPECIALLY AFTER MIDNIGHT IN EXPOSED
AREAS...OR WITH ANY SHOWERS THAT OCCUR. LOOK FOR WINDS TO DIMINISH
WEDNESDAY MORNING...THOUGH GUSTS UP TO 40 MPH ARE POSSIBLE INTO
WEDNESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JLA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Jul 10, 4:24 AM EDT, 10 minutes earlier.

Area forecast discussion, Jul 10, 4:24 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
424 AM EDT TUE JUL 10 2007

.SYNOPSIS...
07Z WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS IS BEGINNING TO
SHOW THE PATTERN CHANGE FOR THIS WEEK...WITH A BROAD TROUGH NOW OVER
CENTRAL CANADA AND RIDGING BUILDING UP THROUGH BRITISH COLUMBIA.
WITHIN THE BROAD TROUGH...A VERY IMPRESSIVE SHRTWV IS DIGGING
THROUGH NORTH DAKOTA...WITH A POSSIBLE UPPER LOW CENTER DEVELOPING
IN SW MANITOBA. WITHIN THE SHRTWV...PLENTY OF LIGHTNING OCCURRED
LAST EVENING INTO THE EARLY MORNING HOURS...INDICATIVE OF ITS
STRENGTH. DOWNSTREAM OF THE SHRTWV TROUGH...CONVECTION WHICH
DEVELOPED OVER EASTERN MONTANA MON AFTERNOON CONTINUES TO PERSIST
NEAR THE MN/ND/SD BORDER. DPVA AHEAD OF THE SHRTWV TROUGH...STRONG
MID-LEVEL FRONTOGENESIS...AND A SOUTHERLY 35-40 KT JET AT 850MB
CONTINUING TO DRIVE MUCAPE VALUES OF 500-1000 J/KG FROM NEBRASKA
NORTHWARD (PER RUC ANALYSIS) ARE ALL HELPING TO MAINTAIN THE
CONVECTION. THE SOUTHERLY JET IS ALSO BRINGING WARM AIR BACK
NORTHWARD INTO MN AND WI...WITH 850MB TEMP ANALYSIS AROUND 13C AT
INL COMPARED TO ITS 00Z OB REPORTING 11C. THE WARM ADVECTION IS ALSO
DEVELOPING RIDGING ACROSS UPPER MICHIGAN... AND THIS RIDGING IS
HELPING TO SUPPRESS A LOT OF CLOUDS OVER THE AREA. HOWEVER...THERE
ARE ISOLATED SHOWERS MOVING NE THROUGH NE WISCONSIN...WHICH APPEAR
TO BE RELATED TO ISENTROPIC LIFTING. AT THE SURFACE...LOW PRESSURE
OF 1000 MB WAS LOCATED NEAR GRAND FORKS WITH A COLD FRONT EXTENDING
SW TO PIERRE. BEST PRESSURE FALLS...AROUND 1MB/HR ARE LOCATED IN NW
MN WHILE THE BEST PRESSURE RISES...AROUND 2 MB/HR ARE LOCATED IN SE
WYOMING. COLD ADVECTION BEHIND THE FRONT AND THESE RAPID PRESSURE
RISES HAVE RESULTED IN BREEZY WINDS ACROSS WESTERN NORTH DAKOTA. BIS
VAD WIND PROFILE INDICATES 45 KNOTS AT 3000 FT.

&&

.DISCUSSION...
FORECAST CONCERNS INCLUDE SEVERE CHANCES TODAY...WINDS TONIGHT...AND
POSSIBILITY FOR HAIL TOMORROW.

TODAY...DIGGING SHRTWV TROUGH OVER NORTH DAKOTA WILL MOVE INTO NORTH
CENTRAL MN BY 18Z AND WESTERN LAKE SUPERIOR BY 00Z. AS THE TROUGH
MOVES EAST...THE SURFACE LOW IS EXPECTED TO INTENSIFY AND LIFT
NE...REACHING FAR NORTHERN LAKE SUPERIOR BY 00Z WITH A 997MB
PRESSURE. HEIGHT FALLS OCCURRING DOWNSTREAM OF THE TROUGH (100-110 M
AT 500MB AT CMX FROM 12Z TO 00Z)...WARM ADVECTION AHEAD OF THE
TROUGH NOTED BY A SW 30-35KT 850MB JET BRINGING MOISTURE UP INTO THE
AREA FROM MN AND WI...AND ANY DAYTIME HEATING DEVELOPING INSTABILITY
AHEAD OF THE COLD FRONT SHOULD MAINTAIN THE CONVECTION OVER WESTERN
MN AS IT HEADS EASTWARD. HOWEVER...THERE ARE SOME CONCERNS ABOUT THE
SOUTHERN EXTENT OF THE PRECIPITATION SINCE DURING THE AFTERNOON THE
PV ANOMALY/SHRTWV BEGIN LIFTING BACK NORTH. THEREFORE FOR THE
PURPOSE OF THE POP GRIDS...HAVE DECIDED TO MAINTAIN LIKELY WORDING
FOR THE SOUTHERN U.P...BUT RAISE POPS TO 100 OVER THE KEWEENAW TO
ISLE ROYALE WHERE THE STRONGEST DYNAMICS EXIST. HOW MUCH INSTABILITY
DEVELOPS WILL DETERMINE OUR SEVERE CHANCES. BLOWOFF FROM THE MCS TO
OUR WEST MAY COVER MUCH OF THE AREA AND INTO WI THROUGH THE
DAY...PREVENTING TEMPERATURES FROM RISING TOO MUCH. CONVECTIVE TEMPS
PRIOR TO THE MCS ARRIVAL ARE AROUND 80...WHICH WE MAY GET CLOSE TO
IN THE CENTRAL U.P. WHERE PARTIAL SUNSHINE OCCURS. CONDITIONS BECOME
MORE FAVORABLE LATER IN THE AFTERNOON WHEN MID LEVEL TEMPS COOL...
RESULTING IN A LITTLE MORE INSTABILITY AND WITH 0-6KM SHEAR VALUES
AROUND 50 KT...SEVERE STORMS BECOME MORE FAVORABLE. SPC 06Z DAY 1
OUTLOOK MAINTAINS AREA IN A SLIGHT RISK. THEREFORE HAVE DECIDED TO
MAINTAIN THE SEVERE WIND/HAIL WORDING IN THE GRIDS/HWO.

TONIGHT...SHRTWV TROUGH OVER WESTERN LAKE SUPERIOR WILL LIFT UP
TOWARDS JAMES BAY BY 12Z. WHILE THE TROUGH IS MOVING NE...A TAILING
SHRTWV FROM THIS TROUGH IS PROGGED TO CROSS UPPER MICHIGAN...
BRINGING WITH IT ANOTHER SURFACE COLD FRONT. THIS SHRTWV APPEARS TO
BE PART OF THE COLD CONVEYOR BELT...AND LOOKING AT AN 850MB TEMP
PLOT...THERE ARE INDICATIONS OF A TROWAL WITH THE SHRTWV. THE
GFS...LOCAL WRF-ARW RUNS AND THE REGIONAL CANADIAN HIT THIS SHRTWV
PRETTY HARD WITH QPF AMOUNTS OVER THE KEWEENAW BETWEEN 0.20 (GFS) TO
0.50 INCH (CANADIAN). LOOKING UPSTREAM...THE COLD CONVEYOR BELT AREA
IS DEVELOPING NICELY OVER SOUTHERN MANITOBA INTO NE NORTH DAKOTA...
AND GIVEN THE FACT THAT SOME UPSLOPE SHOULD OCCUR GIVEN STRONG 950MB
WINDS...HAVE DECIDED TO RAISE POPS TO LIKELY FOR THE KEWEENAW AREA
AND INCREASED QPF AMOUNTS. REGARDING WINDS...WIND CORE BEING
OBSERVED RIGHT NOW AT BISMARCK IS PROGGED TO MOVE ACROSS THE
KEWEENAW THIS EVENING AND PERSIST THROUGH THE NIGHT. GIVEN A COLD
ADVECTION PROFILE WITH 850MB TEMPS FALLING TO 5C BY 12Z WED...AND A
POSSIBILITY FOR SOME ISALLOBARIC FORCING IF THE WIND CAN GO 330
BEHIND THE SECONDARY COLD FRONT...ALONG WITH THE TIGHT PRESSURE
GRADIENT AND WIND CORE...HAVE DECIDED TO GO WITH A WIND ADVISORY FOR
THE KEWEENAW. THE ADVISORY MAY ALSO NEED TO BE EXPANDED TO ALGER AND
LUCE...MAINLY ALONG THE SHORELINE...AS THE SHRTWV AND SECONDARY COLD
FRONT CROSS. CLOUDS AND BREEZY WIND CONDITIONS SHOULD KEEP TEMPS
FROM FALLING BELOW THE 50S.

WED...THE CWA MAY EXPERIENCE A BRIEF BREAK IN THE PCPN IN-BETWEEN AS
THE TAILING SHRTWV EXITS UPPER MICHIGAN AND ANOTHER SHRTWV DROPPING
SOUTHEASTWARD FROM MANITOBA. MADE AN ATTEMPT IN THE GRIDS TO ACCOUNT
FOR THIS BREAK. DURING THE AFTERNOON...THE UKMET/GFS AND LOCAL
WRF-ARW RUNS HERE BRING THE MANITOBA SHRTWV INTO THE FAR WESTERN
U.P. AROUND 00Z. DPVA AHEAD OF THIS SHRTWV...COMBINED WITH STEEP
LAPSE RATES (850-500MB BETWEEN 6.5-7 C/KM) AND DAYTIME
HEATING...SHOULD RESULT IN THE DEVELOPMENT OF DIURNAL SHOWERS AND
THUNDERSTORMS INLAND. GFS SOUNDINGS FOR IMT AT 18Z MODIFIED FOR 70
TEMP AND 49 DEWPOINT YIELDS AROUND 500 J/KG OF CAPE...WHICH COULD
INCREASE SOME BY 21Z AS THE SHRTWV APPROACHES. GIVEN THAT 0-6KM
SHEAR VALUES ARE AROUND 35 KNOTS AND FREEZING LEVELS ARE BETWEEN
8000-8500 FT...SOME OF THE STORMS COULD ORGANIZE AND PRODUCE SMALL
TO MARGINALLY SEVERE HAIL. WILL MENTION THE HAIL POSSIBILITY IN THE
HWO. OTHERWISE...COOLER READINGS EXPECTED WITH 850MB TEMPS OF
5-7C...WHICH WITH THE BREEZY NW WINDS MAY NOT ALLOW LAKE SHORE
LOCATIONS TO REACH 60. WARMEST READINGS IN THE LOW 70S WILL OCCUR
ALONG THE LAKE MICHIGAN SHORELINE WHERE NW WINDS DOWNSLOPE.

WED NIGHT AND THU...SHRTWV OVER THE FAR WESTERN U.P. WILL MOVE
ACROSS THE AREA WED NIGHT...BUT GIVEN THE DIURNAL MINIMUM...HAVE
DECIDED TO REDUCE POPS TO SLIGHT CHANCE. THE GFS/NAM/UKMET/ECMWF
SHOW ANOTHER SHRTWV DROPPING SOUTHWARD THROUGH THE LARGE TROUGH FROM
HUDSON BAY TO THE WESTERN GREAT LAKES ON THU...THOUGH THERE ARE SOME
DIFFERENCES WITH THE PRECISE LOCATION (CROSSING THE CWA NW/SE OR
CROSSING THE WAWA ONTARIO AREA NW/SE). IN ANY EVENT...GIVEN THE
PROXIMITY OF IT AND ANY DIURNAL HEATING SHOULD RESULT IN THE
DEVELOPMENT OF SHOWERS AND POSSIBLY SOME THUNDERSTORMS. ONCE DETAILS
ARE IRONED OUT ON THIS SHRTWV...MAY NEED TO INCLUDE OF MENTION OF
HAIL TOO GIVEN THE LOW FREEZING LEVELS. CLOUDS AND BREEZY WINDS WILL
KEEP TEMPS UP WED NIGHT...SO WARMED A FEW LOCATIONS (PARTICULARLY
INLAND). FOR THU...850MB TEMPS ARE PROGGED TO BE SIMILAR OR MAYBE
JUST SLIGHTLY COOLER THAN WED...SO HAVE WENT WITH HIGHS SIMILAR TO
WED. AGAIN...WARMEST READINGS WILL OCCUR ALONG THE LAKE MICHIGAN
SHORELINE.

THU NIGHT INTO SAT...ANY PRECIPITATION FROM THUS SHRTWV SHOULD
DISSIPATE IN THE EVENING WITH THE LOSS OF DIURNAL HEATING. AFTER
THAT...HAVE DRIED THE FORECAST OUT INTO FRIDAY AS THE
UKMET/GFS/ECMWF ALL INDICATE SURFACE RIDGING AND WEAK UPPER LEVEL
RIDGING BUILDING INTO THE AREA. THIS RIDGING IS A RESULT OF A
STRONGER SHRTWV TROUGH DROPPING SOUTHWARD ON THE E SIDE OF THE BIG
WESTERN RIDGE. BECAUSE OF THE STRENGTH OF THE SHRTWV TROUGH...AND
DECENT WARM ADVECTION OCCURRING AHEAD OF IT...HAVE GONE AHEAD AND
INSERTED CHANCES FOR SHOWERS AND THUNDERSTORMS FOR FRI NIGHT. IN
ADDITION...WARMED READINGS UP FOR FRI UNDER THE WEAK RIDGING AND ON
FRI NIGHT WITH THE PRECIPITATION MOVING IN.

NO CHANGES MADE BEYOND SAT.

&&

.AVIATION (FOR THE 06Z TAF ISSUANCE)...

VFR CIGS AND VIS EXPECTED TONIGHT THROUGH TUE MORNING.  THE APPROACH
OF A STRONG SHORTWAVE FROM SOUTHERN CANADA WILL BRING INCREASING MID
CLOUDS ALONG WITH THE POTENTIAL FOR SHOWERS AND SOME THUNDERSTORMS
BY TUE MORNING...WITH MVFR CEIGS AND EVEN LOWER VIS FROM TIME TO
TIME.  HAVE BEST CHANCE OF PRECIPITATION 15-21Z AT CMX...AND 17-23Z
AT SAW.  TIMING STILL LOOKS PRETTY GOOD.  STRONG GUSTY WINDS CAN BE
EXPECTED TO COME TO THE SFC WITH ANY STRONGER THUNDERSTORMS IF A
LINEAR MCS DEVELOPS AND MOVES TOWARD THE AREA TUE MORNING. AS THE
COLD FRONT PASSES LATE IN THE AFTERNOON...WIND WILL BE STRONG OUT OF
THE WEST WITH GUSTS UP TO 45 KT POSSIBLE AT KCMX THROUGH THE END OF
THE TIME PERIOD.

&&

.MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST)...

HIGH PRES OF 29.9 INCHES OVER EASTERN LAKE SUPERIOR AND NE LAKE
HURON WILL CONTINUE TO EXIT TO THE EAST. AT THE SAME TIME...A LOW
PRES SYSTEM OF 29.6 INCHES OVER NORTHERN MINNESOTA AND EXTREME
EASTERN NORTH DAKOTA WILL QUICKLY MOVE OVER NORTHERN LAKE SUPERIOR
THIS EVENING...AND THEN TO JAMES BAY WED MORNING. GALE WARNINGS
REMAIN POSTED FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON AS 35 KT
WINDS ARE EXPECTED NEAR AND BEHIND THE SFC LOW...CAUSING WAVES TO
INCREASE TO THE 7 TO 11 FT RANGE TONIGHT WEST HALF...INTO WED EAST
HALF.

A LARGE 30.1 INCH HIGH WILL THEN BUILD ACROSS THE CENTRAL PLAINS
STATES THU AND SLIDE E INTO THE OHIO RIVER VALLEY FRI. YET ANOTHER
HIGH PRES OF 30.1 INCHES OVER WESTERN MANITOBA THU EVENING WILL MOVE
OVER WESTERN LAKE SUPERIOR BY FRI AFTERNOON. A WEAK 29.6 INCH LOW
WILL CROSS LAKE SUPERIOR ON SAT.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY MIZ001-003 FROM 6 PM EDT THIS EVENING TO 9 AM EDT WED.
GALE WARNING LAKE SUPERIOR.

&&

DISCUSSION...AJ
AVIATION/MARINE...KF
Hazardous weather outlook, Jul 9, 5:17 PM EDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
517 PM EDT MON JUL 9 2007

MIZ001>007-009>014-084-085-101200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
517 PM EDT MON JUL 9 2007 /417 PM CDT MON JUL 9 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER SOUTH CENTRAL AND EAST
CENTRAL UPPER MICHIGAN. THE MAIN HAZARDS FROM THESE STORMS WILL
BE FREQUENT LIGHTNING AND BRIEF HEAVY RAIN. ANY STORMS WILL END
VERY EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE EXPECTED TO MOVE INTO FAR WESTERN UPPER MICHIGAN
TUESDAY MORNING...THEN PUSH ACROSS WEST AND CENTRAL UPPER MICHIGAN
THROUGH TUESDAY AFTERNOON INTO EARLY TUESDAY EVENING. SOME OF THE
STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS.

WEST WINDS MAY GUST TO 50 MPH OVER THE KEWEENAW PENINSULA TUESDAY
NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS OVER THE WEST HALF OF UPPER
MICHIGAN WEDNESDAY AFTERNOON...THEN ACROSS WEST AND CENTRAL UPPER
MICHIGAN AWAY FROM LAKE SUPERIOR THURSDAY AFTERNOON. THUNDERSTORMS
ARE POSSIBLE OVER ALL AREAS ON MONDAY.

THERE IS AN INCREASED RISK OF RIP CURRENTS BETWEEN MARQUETTE AND
GRAND MARAIS TUESDAY AFTERNOON...THEN AGAIN AFTER MIDNIGHT TUESDAY
NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY INTO EARLY TUESDAY EVENING.

LSZ221-241>248-263-264-101200-
KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE
LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI-
MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM
AND SOUTH OF THE US/CANADIAN BORDER-
LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD
BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING
WHITEFISH BAY-
517 PM EDT MON JUL 9 2007 /417 PM CDT MON JUL 9 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL MOVE INTO WESTERN LAKE SUPERIOR TUESDAY MORNING...
THEN CONTINUE EASTWARD INTO EASTERN LAKE SUPERIOR THROUGH TUESDAY
AFTERNOON AND EARLY TUESDAY EVENING. SOME OF THE STORMS MAY PRODUCE
LARGE HAIL AND WIND GUSTS OVER 50 KNOTS.

GALE FORCE WINDS ARE EXPECTED ACROSS LAKE SUPERIOR TUESDAY NIGHT
NIGHT AND WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AFTERNOON AND AGAIN
ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-262-101200-
BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND
PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID-
LINE OF THE LAKE-
517 PM EDT MON JUL 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING. THE MAIN
HAZARDS FROM THESE STORMS WILL BE FREQUENT LIGHTNING AND BRIEF
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS WILL CROSS NORTHERN LAKE MICHIGAN
TUESDAY AFTERNOON INTO EARLY TUESDAY EVENING. SOME OF THE STORMS
MAY PRODUCE LARGE HAIL AND WIND GUSTS OVER 50 KNOTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JLA

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 1:33 PM EDTHigh Wind WarningMQTHoughton, Keweenaw14 hr
Jul 10, 1:33 PM EDTWind AdvisoryMQTGogebic, Ontonagon14 hr
Jul 10, 1:58 PM EDTSpecial Marine WarningMQT62 min
Jul 10, 2:01 PM EDTSpecial Marine WarningMQT59 min
Jul 10, 2:25 PM EDTSpecial Marine WarningMQT65 min
Jul 10, 2:53 PM EDTSevere Thunderstorm WarningMQTKeweenaw52 min
Jul 10, 2:54 PM EDTSpecial Marine WarningMQT36 min
Jul 10, 2:57 PM EDTSevere Thunderstorm WarningMQTDickinson33 min
Jul 10, 3:01 PM EDTSpecial Marine WarningMQT59 min
Jul 10, 3:15 PM EDTSpecial Marine WarningMQT105 min
Jul 10, 3:31 PM EDTSpecial Marine WarningMQT44 min
Jul 10, 3:33 PM EDTSevere Thunderstorm WarningMQTMarquette42 min
Jul 10, 3:37 PM EDTSpecial Marine WarningMQT53 min
Jul 10, 3:45 PM EDTSpecial Marine WarningMQT90 min
Jul 10, 3:59 PM EDTSevere Thunderstorm WarningMQTAlger61 min
Jul 10, 4:29 PM EDTSpecial Marine WarningMQT91 min
Jul 10, 4:56 PM EDTSpecial Marine WarningMQT109 min
Jul 10, 5:15 PM EDTSpecial Marine WarningMQT60 min
Jul 10, 6:21 PM EDTMarine Weather StatementMQT54 min

Nearby

Wind Advisories in Michigan, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.